I’m going to see my psychiatrist tomorrow for my first paying visit in a long time. In between our long lags in sessions, he gives me heaps of Abilify samples because I don’t have healthcare insurance and cannot afford $639 a month to purchase Abilify.
Tomorrow I have to discuss quitting Abilify altogether. He has no more samples and there is nowhere else to turn. I’m no longer qualified for the Bristol-Myers Squibb Abilify Patient Assistance Program because my income is too high.
I’ve been thinking about this day for a long time. Not because I’m worried about becoming psychotic without Abilify, but because the medication also treats the symptoms of my Tourette Syndrome. And when I have lowered my dosage, as I have been doing steadily for the past months, my symptoms come back. They are gross movements (tics) of my head and neck, ugly (to me) faces that I make: grimaces, blinking, eye-rolling, etc. Just stuff I really don’t want to have to deal with at my job–or anywhere else.
I thought my TS symptoms were vanquished forever after starting on Haldol 20 years ago. Now it’s all coming back, and it’s a real kick in the pants that it’s because I don’t have the finances to support my habit, so to speak.
It’ll be interesting to see how this works. Or doesn’t work. I’ll definitely keep you posted.